MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER

FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER
Model Number 11830
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Obstruction of Flow (2423)
Health Effect - Clinical Codes Myocardial Infarction (1969); Discomfort (2330); Inadequate Pain Relief (2388)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported a pump malfunction that had occurred "about one month ago." patient reported that they began to experience an increase in pain and withdrawal symptoms.They went to the emergency room and reportedly suffered a "myocardial infarction".The patient reports their pump managing physician did a dye study and a "scan that showed the valves" as a result of this incident.The patient was unable to provide the result of the scan.The patient reported that "the dye study was inconclusive" and stated that the doctor felt it was "more difficult than usual to push the dye through the catheter".The patient's pump was reportedly empty and off at the time of the report.The patient reports that they did not experience any falls, accidents, or mri's prior to this incident.The patient referenced a statement that "was made by the fda that states cpap machines should not be used by those with implanted pumps." the patient inquired if the cpap machine could have affected their pump to which technical support advised that the events appeared to be related to the patient's catheter.Per follow-up with the physician's office, the receptionist reported that an underinfusion volume discrepancy was noted.The patient reported symptoms of withdrawal, and an additional underinfusion volume discrepancy was observed a week after the first.A day later, a dye study was performed and the notes from this appointment state that "the catheter was cleared at the dye study".The pump was then drained, turned off, and the patient was prescribed orals.The physician reportedly wanted to stabilize the patient before deciding how to proceed with the pump.The appointment notes also noted that philips had contacted this patient to make them aware of the urgent medical device correction for their cpap machine.No further information was provided.
 
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the us catheter revision kit, verification of all final testing performed by/on the us catheter revision kit, and packaging for subject us catheter revision kit was performed.The review did not identify any non-conformances, issues or capas associated with us catheter revision kit function.Device remains implanted and was not returned for additional evaluation and investigation.As additional physical investigation was not performed on the device, a definitive root cause could not be determined for the alleged issue.If additional information becomes available, a supplemental mdr will be sent.Internal complaint number: (b)(4).

Brand Name
INTRATHECAL CATHETER
Common Device Name
INTRATHECAL CATHETER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key15807258
Report Number3010079947-2022-00198
Device Sequence Number5747682
Product Code LKK
UDI-Device Identifier00810335020099
UDI-Public(01)00810335020099(17)201110(10)24869
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2020
Device Model Number11830
Device Catalogue Number11830
Device Lot Number24869
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale